Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking Syndopa and Amentrel for Parkinson's yet shaking in left side, light headedness, flatulence. Why are these issues happening?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
My father was diagnosed with Parkinsons a year ago. He has been put on Syndopa 110 and Amentrel yet there seems to be no change in the shaking on his left side. He is also tripping very often because he cannot get his left lef to respond while walking sometimes and he has lost a lot of weight and appetite. Are we on the right track with his problem, and if yes, why are these issues cropping up? He also feels light-headed sometimes and gets a good deal of flatulence which is alleviated by Pentodac DSR or MuciBael when had regularly. He has quit smoking 5 years ago and has never had any alcohol.
Posted Fri, 28 Sep 2012 in Brain and Spine
Answered by Dr. Vineet Saggar 1 hour later
Dear friend,
First of all diagnosis of parkinsonism is mostly clinical and its clinical features are Mask like face, lack of emotions rigidity or stiffness in body, patient walks with small steps, and has diffculty in startin g or stopping while walking and tremors which are present at rest and pin rolling type. So whichch all of these symptoms your father had at time of diagnosis. Most of the clinicians wait for stiffness to appear before starting the therapy, cause tremors alone are at times difficult to control and if not pronounced are not that debilitating,. Light headed XXXXXXX and flatulence could be side effects of syndopa. Kindly reply back with detailed symptomatology, if your father has only tremor and no other symptoms he may not be having disease at all or early disease only and may not require initiation of treatment. also kindly let me know if any MRI oR CT head was done during or before starting treatment
Dr. Vineet Saggar (MCh)
Neuro Surgeon / Spinal Surgeon

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor